MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION Athletis?; catheter, angioplasty, peripheral, transluminal

BOSTON SCIENTIFIC CORPORATION Athletis?; catheter, angioplasty, peripheral, transluminal
Model Number H74939347070470
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/18/2026
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a balloon rupture occurred.The target lesion was located in the cephalic vein of the forearm.A 7.0 mm x 40 mm x 75 cm athletis balloon catheter was advanced to the lesion site for dilatation.After the balloon was positioned, inflation was initiated.When the inflation pressure reached 26 atmospheres, further pressure increase was not possible.The balloon catheter was withdrawn and upon reinflation, the balloon was observed to have ruptured.The device was removed and the procedure was completed with another of same device.No patient injury was reported as a result of this event.The patient condition following procedure was stable.
 
Additional Manufacturer Narrative
E1: initial reporter phone: (b)(6).Based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as adverse event related to patient anatomy and / or condition.

Brand Name
Athletis?
Common Device Name
catheter, angioplasty, peripheral, transluminal
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
Boston Scientific Corporation
ballybrit business park
galway
EI  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
+1(763)494-1632
MDR Report Key50201430
Report Number2124215-2026-42732
Device Sequence Number5521184
Product Code LIT
UDI-Device Identifier08714729973911
UDI-Public(01)08714729973911(17)280430(10)36420425
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K201170
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939347070470
Device Catalogue NumberH74939347070470
Device Lot Number0036420425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/14/2026
Initial Report FDA Received Date08/11/2026
Date Device Manufactured05/01/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Patient Weight94 LB